Saturday, August 12, 2006

When world events break through my Zoloft-tinged haven

When I was 18 years old, I moved to Israel and joined the Israel Defense Forces. I met Mr. WG and married him and lived in Israel for 6 years. I saw some dark days in Israel -- I was in the army when Rabin was assassinated, and that was horrific to me. That a person who called himself a religious Jew could assassinate the Prime Minister of Israel inside Israel -- the Jews are supposed to be "or l'goyim" -- a light unto the nations. Rabin's assassination made us no different from any other nation in the world.

Peres took over and elections were called. Netanyahu came to power in the elections, and that was good. And then came Wye. When Netanyahu came back to Israel with the Wye Plantation agreement, I remember thinking that the man had a lot of chutzpah to get off the plane. I really felt that he should have been ashamed to show his face in Israel. He gave away so much and brought so little.

Then Ehud Barak came into power, and things got even worse. People were dying in terrorist attacks every day, yet fully half the country would still stand up and fight for the rights of the Palestinians. It made me crazy.

We left Israel. Mr. WG came to America because the streets here are paved with gold. I left Israel because it hurt too much to see how the left didn't believe there was a need to fight for Israel.

Now we're watching this war on CNN and as I read Olmert's statements, I am filled with the same horror I felt in Israel 6 years ago.

If Olmert is still in office six months from now I will be astounded -- and disgusted. Our soldiers have fallen for nothing. His acceptance of the cease-fire robs their death of any meaning. This cease-fire puts Israel in real and terrible danger. And it reminds me of why I left Israel, and why, terrible as it is, I can't see myself going back there to live. It's too hard. It hurts too much.

1 comments:

Zoloft Side Effects said...

My name is Steven Martin and i would like to show you my personal experience with Zoloft.

I am 35 years old. Have been on Zoloft for 7 months now. This med did clear up the PPD, but weaning off of it has been absolute HELL. I got/am still getting the "zaps" that so many others talk about. Had I known it would be like this, I would have requested a different med. I will NEVER take this med again under any circumstances!

I have experienced some of these side effects -
Weight loss, upset stomach

I hope this information will be useful to others,
Steven Martin